Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 55, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 8, 2006, 8:34 PM EDT for Cumberland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2006, 8:34 PM EDT (00:34 UTC)
- Expired
- Sep 8, 2006, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Cumberland County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 090037 FFWCTP PAC041-090330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 834 PM EDT FRI SEP 8 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 1130 PM EDT * AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS WITH TORRENTIAL RAIN OVER SOUTHERN CUMBERLAND COUNTY JUST EAST OF MOUNT HOLLY SPRINGS. FLOODING OF PINE GROVE ROAD IN DICKERSON TOWNSHIP WAS REPORTED NEAR MOUNT HOLLY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOILING SPRINGS...MOUNT HOLLY SPRINGS AND PINE GROVE FURNACE STATE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4001 7733 4009 7709 4019 7709 4019 7733 $$ FORECASTER: MARTIN
1 follow-up statement
000 WGUS71 KCTP 090153 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 948 PM EDT FRI SEP 8 2006 PAC041-090330- CUMBERLAND PA- 948 PM EDT FRI SEP 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR CUMBERLAND COUNTY... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER CENTRAL CUMBERLAND COUNTY. THE WORSE STORMS WERE JUST EAST OF MOUNT HOLLY SPRINGS. RADAR INDICATES THAT UPWARDS OF 4 TO 5 INCHES OF RAIN HAS OCCUR ACROSS SOUTH CENTRAL CUMBERLAND COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STATE COLLEGE PA. LAT...LON 4001 7733 4009 7709 4019 7709 4019 7733 $$ FORECASTER: MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:23 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Sep 8, 2:23 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 223 PM EDT FRI SEP 8 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... A FEW SHOWERS WITH A FEW STROKES OF LTG HAVE MANAGED TO GROW OVER ADAMS/YORK COUNTIES AND SPREAD INTO SURROUNDING AREAS. TCU/MDT CU FORMING ELSEWHERE ALONG THE HIGHEST TERRAIN AND WHERE MSTR IS GREATEST. WHILE MIXING AND FAIRLY DECENT MID-LVL CAP WILL KEEP RDR RETURNS SCT AT BEST...WE WILL KEEP A SLIGHT CHC FOR PRECIP IN NE AND SC COUNTIES AND A 30 POP FOR THE SE THIS EVENING. REST OF TONIGHT WILL HOLD CLEARING SKIES AND THE VALLEY FOG WILL RETURN. MINS WILL RUN VERY CLOSE TO NORMS...WITH UPPER 40S IN NRN MTS AND NEAR 60 AT MDT. TEMPS WILL RISE NICELY TO 75-85F ON SAT...WITH MAXES SOME 5-6 DEGS ABOVE NORMAL ADDING ANOTHER DEG OR TWO TO TODAY/S NUMS. A COLD FRONT WILL DROP DOWN FROM THE NORTH LATE IN THE DAY AND IN THE EVENING ON SATURDAY...BUT LIMITED DYNAMICS AND MEAGER MOISTURE WILL KEEP THREAT OF PRECIP LOW. TROUBLE MAY COME AS SHEAR IS RATHER IMPRESSIVE ACROSS NY STATE DURING THE AFTN...AND SOME STRONGER/NEAR-SEVERE STORMS COULD FIRE UP IN THE LATE DAY JUST TO OUR NORTH AND HEAD THIS WAY. WILL HOLD POPS TO 40-50 PCT UP THERE...AND TAPER TO LESS THAN MENTIONABLE IN THE LOWER SUSQ. WILL KEEP ONLY SLIGHT CHC POPS FOR THE NIGHTTIME SAT NIGHT...AS SUNSET WILL FURTHER DECREASE CHCS FOR CONVECTION. MINS SAT NIGHT WILL BE CLOSE TO MAV/FWC BLEND. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGH PRESSURE WILL KEEP CONDITIONS DRY ON SUNDAY. HOWEVER AN UPPER LOW WILL MOVE ACROSS THE PLAINS STATES AND MID MISSISSIPPI VALLEY ALLOWING FOR MOISTURE TO RETURN TO THE FORECAST AREA LATE MONDAY. GENERAL CHANCES WERE ADDED TO THE GRIDS THROUGH MID WEEK AS THE LOW TAKES ITS TIME MOVING EAST AND THE ASSOCIATED SURFACE LOW MOVES TO THE DELMARVA BY THURSDAY EVENING. && .AVIATION... MDT/TCU OUT THERE NOW POPPING OFF THE HIGH TERRAIN WILL CONTINUE INTO EARLY EVENING...WITH A FEW OF THE BEEFIER CLOUDS MAKING A BRIEF SHOWER...BUT WILL DIE SOON AFTER 00Z. WITH COVERAGE SO SPARSE...WILL BARELY MENTION IN TEMPO GROPS FOR CLOSEST SITES. REST OF NIGHT SHOULD BE CLEARING AND VALLEY FOG WILL FORM AGAIN TONIGHT. WILL BRING THE USUAL SUSPECTS DOWN TO MVFR AND LATER IFR. ANY CHC OF SHOWERS SAT SHOULD BE AFT END OF FCST PD /18Z/. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...TYBURSKI AVIATION...DANGELO
Hazardous weather outlook, Sep 8, 11:10 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 AM EDT FRI SEP 8 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-091515- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1110 AM EDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 8, 6:30 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 PM EDT FRI SEP 8 2006 PAZ036-063-082330- CUMBERLAND-FRANKLIN- 630 PM EDT FRI SEP 8 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND AND FRANKLIN COUNTIES... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF SHIPPENSBURG...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ROXBURY AROUND 645 PM...NEWBURG AROUND 715 PM AND JUST NORTH OF SHIPPENSBURG AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 190 AND 212...I-81 BETWEEN MILE MARKERS 22 AND 40. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS. USE CAUTION IF TRAVELING EARLY THIS EVENING. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:15 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Sep 9, 5:40 AM EDT | Dense Fog Advisory | CTP | Adams, Bedford, Clinton, Columbia, Cumberland, Dauphin and 15 more | 4 hr |
| Sep 9, 3:42 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 63 min |
| Sep 9, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 51 min |
| Sep 9, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 35 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.